Alert archive / Maryland / Flash Flood Warnings in 2007

Flash Flood Warning 9, NWS Wakefield, VA

June 26, 2007Worcester County, Maryland

NWS Wakefield, VA issued this flash flood warning at Jun 26, 2007, 2:37 PM EDT for Worcester County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2007, 2:37 PM EDT (18:37 UTC)
Expired
Jun 26, 2007, 5:30 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Whole counties

County Worcester County, MD

The radar

The Dover AFB radar (KDOX), 69 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2327 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 261840
FFWAKQ
MDC047-262130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
237 PM EDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL WORCESTER COUNTY IN SOUTHEAST MARYLAND...

* UNTIL 530 PM EDT

* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  BERLIN...SHOWELL AND BISHOP.

ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3844 7531 3824 7532 3817 7524 3843 7515

$$

44
1 follow-up statement
000 
WGUS71 KAKQ 261959
FFSAKQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT TUE JUN 26 2007

MDC047-262009-
WORCESTER MD-
359 PM EDT TUE JUN 26 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
WORCESTER COUNTY...

THE THUNDERSTORMS PRODUCING THE HEAVY RAIN HAVE MOVED OUT OF THE 
AREA. 

LAT...LON 3844 7531 3824 7532 3817 7524 3843 7515

$$

BROWN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:36 PM EDT, 1 minute earlier.

Area forecast discussion, Jun 26, 2:36 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
236 PM EDT TUE JUN 26 2007

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFF THE MID-ATLANTIC COAST THROUGH THE
NEXT SEVERAL DAYS. A COLD FRONT WILL DROP DOWN INTO THE REGION
FRIDAY AFTERNOON...THEN SLOW DOWN AS IT MOVES INTO NORTHERN NORTH
CAROLINA ON SATURDAY. HIGH PRESSURE BUILDS BACK IN DURING THE
SECOND HALF OF THE WEEKEND...AND FOR THE FIRST PART OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
CNVTN FM OVRNGT/ERY THIS MRNG MVD INTO XTRM SE VA/NE NC B4 DSPTG.
THAT AREA OF CNVTN CLRD OUT MUCH OF CNTRL/SRN VA...LVG BEHIND SVRL
LCL BNDRYS IN SE VA/NE NC FOR PTNTL CNVTN TO DVLP THIS EVE. ALSO
OF NOTE IS THE T DVLPG ON CBRZ BNDRY INLAND FM OCTY...WHICH SHOULD
CONT TO IN THE NEXT FEW HRS...AND ISLTD T DVLPG OVR THE HIER
TERRAIN IN WRN/NW VA. WL HV HIEST POPS (30%) NR THE CST...IN NE
NC...AND AREA OF THE PDMNT W OF I95 FOR THIS EVE. WOULDNT RULE
OUT ISLTD CNVTN LINGERING JUST ABT ANYWHERE FOR THE OVRNGT
HRS...AND WL KP 20% ALL AREAS AFT MDNGT. RMNG WRM/HUMID W/ LO
TEMPS IN THE UPR 60S TO LWR 70S.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
HI PRES INVOF MDATLC/SE CONUS CST WED THROUGH THU...CONTG TO PRVD
VRY WRM/HOT AND MODERATELY HUMID CONDS. HARD TO PINPOINT WHERE
SHOULD CARRY HIER POPS...SO HV CHOSEN TO GO W/ 20% ALL AREAS FOR
NOW (W/ FAVORED TIME FRAME IN THE AFTN/EVE HRS). HI TEMPS IN THE
LWR/MID 90S MOST PLCS...LOWS IN THE 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
SFC CDFNT BCMS DRAPED FM XTRM SRN NEW ENG TO MID MS VLY THU
NGT...THEN GRDLY SETTLES SWD INTO/THROUGH THE FA FRI AFTN THROUGH
SAT AFTN. TIS THE FAVORED TIME OF YR FOR SUCH FNTS TO SLOWDOWN AS
THEY PUSH SWD THROUGH THE RGN...AND THIS SHOULD BE THE CASE THIS
TIME ARND AS WELL. WL HV HI CHC POPS FOR NRN/CNTRL AREAS OF THE FA
FRI AFTN THROUGH FRI NGT...THEN SHIFT THE HIER POPS TO SRN AREAS
OF FA DURG SAT. COULD EVEN SEE LINGERING ISLTD/SCTD POPS SAT EVE
B4 DRYING FM THE N TAKES HOLD. ATTM...THE SCND PART OF THE WKND
AND ERY NEXT WK APR TO BE DRY W/ LWR HUMIDITY AND NR SEASONABLE
(HI) TEMPS. NGTS COULD HV RDGS BACK DN INTO THE 50S FOR MANY SPOTS.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR CONDS AS HIGH PRES CONTINUES TO BE PREDOMINATE
PATTERN. SCATTERED SHOWERS/TSTMS AGAIN LIKELY FOR THE LATE
AFTERNOON/EVENING PERIOD. PSBL MVFR CONDS WITH ANY PRECIPITATION.
MORE OF A REPEAT FOR WED AND THU AS HOT AND HUMID CONDS CONTINUE.
WITH SCATTERED AFTERNOON/EVENING TSTMS. COLD FRONT EXPECTED TO
APPROACH LATE THU INTO FRI. INCREASED CHC OF TSTM ACTIVITY AND
IFR/MVFR CONDS. VFR AND SLIGHTLY COOLER TEMPS FOR SAT.

&&

.MARINE...
THE PREDOMINATE S/SW FLOW WILL BE STRENGTHENING OVER THE NEXT FEW
DAYS AS THE PRES GRADIENT BTWN OFFSHORE HIGH PRES AND COLD FRONT
PRESSING SOUTH THRU NRN MID ATLC STATES INCREASES. MAY BE
APPROACHING MARGINAL SMALL CRAFT ADVISORY CONDS BY LATE WED INTO WED
EVE BUT NO HEADLINES FOR NOW GIVEN THE UNCERTAINTY IN THE LATER FCST
PERIODS. BETTER POSSIBILITY OF REACHING SMALL CRAFT ADV THRESHOLDS
ON THU INTO THU NIGHT AS FRONT APPROACHES. POSTFRONTAL WINDS SHIFT
AROUND TO N/NE ON FRI. WEAK/DELAYED LOW LVL CAA SUGGS MARGINAL SCA
CONDS MAY CONT ON FRI BEFORE WINDS DECREASE FRI NIGHT INTO SAT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...25
NEAR TERM...25
SHORT TERM...25
LONG TERM...25
AVIATION...JEF
MARINE...BTC
Hazardous weather outlook, Jun 26, 4:20 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
420 AM EDT TUE JUN 26 2007

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-270830-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
420 AM EDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT.
SOME STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL...SMALL HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
NEXT SEVERAL DAYS. THE BEST CHANCES ARRIVE ON FRIDAY AS A COLD
FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-650-652-654-656-658-270830-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
420 AM EDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT.
A FEW STORMS COULD CONTAIN LOCALLY HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY...WITH INCREASING COVERAGE ON FRIDAY AS A COLD FRONT
MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MCNATT

In the hours before

Special weather statement, Jun 26, 1:26 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR TYPO
NATIONAL WEATHER SERVICE WAKEFIELD VA
126 PM EDT TUE JUN 26 2007

MDZ024-025-261815-
INLAND WORCESTER MD-MARYLAND BEACHES MD-
126 PM EDT TUE JUN 26 2007

...STRONG THUNDERSTORMS DEVLOPING NEAR THE MARYLAND BEACHES...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS FROM 9 MILES SOUTHWEST OF OCEAN
CITY...MOVING NORTHEAST AT 5 TO 10 MPH. THUNDERSTORMS WILL LIKELY
AFFECT OCEAN CITY AND CAPE ISLE OF WIGHT OVER THE NEXT HOUR.

WIND GUSTS TO 35 MPH...LIGHTNING AND HEAVY RAIN ARE POSSIBLE WITH
THESE STORMS.

FOSTER
Special weather statement, Jun 26, 2:01 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
201 PM EDT TUE JUN 26 2007

MDZ024-025-261845-
INLAND WORCESTER MD-MARYLAND BEACHES MD-
201 PM EDT TUE JUN 26 2007

...THUNDERSTORMS CONTINUE ACROSS THE MARYLAND EASTERN SHORE...

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF DEVELOPING THUNDERSTORMS FROM 9 MILES WEST OF OCEAN CITY
TO 13 MILES SOUTHWEST OF OCEAN CITY...DRIFTING SOUTHWEST AT 5 TO 10
MPH ALONG THE SEA BREEZE BOUNDARY. THE THUNDERSTORMS WILL BE NEAR...
  BISHOP AROUND 210 PM EDT...
  SHOWELL AROUND 215 PM EDT...
  BISHOPVILLE AROUND 230 PM EDT...
  OCEAN PINES AROUND 245 PM EDT...
  CAPE ISLE OF WIGHT AROUND 300 PM EDT...

EXPECT WIND GUSTS UP TO 30 MPH...FREQUENT LIGHTNING AND LOCALLY
HEAVY RAINFALL WITH THESE STORMS.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

44
Special weather statement, Jun 26, 2:07 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
207 PM EDT TUE JUN 26 2007

VAZ095-097-098-261900-
CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-
207 PM EDT TUE JUN 26 2007

...SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS HAMPTON ROADS...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NEWLY DEVELOPING SHOWERS AND THUNDERSTORMS FROM 6 MILES EAST OF
OCEAN VIEW TO DEEP CREEK...DRIFTING SOUTHWEST ALONG A SEA BREEZE
BOUNDARY AT 5 TO 10 MPH. THE THUNDERSTORMS WILL BE NEAR OCEAN VIEW
AT 215 PM AND DOWNTOWN PORTSMOUTH AROUND 230 PM EDT.

EXPECT WIND GUSTS UP TO 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY
HEAVY RAINFALL IN THE PATH OF THESE STORMS.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

44
Special weather statement, Jun 26, 2:29 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
229 PM EDT TUE JUN 26 2007

MDZ022-024-025-261915-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
229 PM EDT TUE JUN 26 2007

...THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS WORCHESTER COUNTY...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ABOUT 10 MILES WEST OF OCEAN CITY.  THEY WERE
NEARLY STATIONARY ALONG THE SEA BREEZE BOUNDARY. THE THUNDERSTORMS
WILL CONTINUE TO EXPAND THEN DRIFT SOUTHWEST ACROSS THE COUNTY
THROUGH 330 PM.

RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AREAS AND LOW LYING SPOTS.

44

Nearby

Flash Flood Warnings in Maryland, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.